Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 367, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 18, 2011, 5:57 PM CDT for Love County, Marshall County, Oklahoma. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2011, 5:57 PM CDT (22:57 UTC)
- Expired
- Jun 18, 2011, 6:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Love County, OK, Marshall County, OK
The radar
The Dallas/Ft Worth radar (KFWS), 147 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 6:49 PM CDT | TSTM WND GST 60 | 4 S Thackerville, OK | WINSTAR GOLF COURSE |
| Jun 18, 6:49 PM CDT | HAIL 1.75 | 4 S Thackerville, OK | WIN STAR GOLF COURSE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 3:54 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.0 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1462 J/kg
- Mixed-layer CIN
- -525 J/kg
- Mixed-layer LCL
- 1240 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
296
WUUS54 KOUN 182257
SVROUN
OKC085-095-182345-
/O.NEW.KOUN.SV.W.0367.110618T2257Z-110618T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
557 PM CDT SAT JUN 18 2011
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MARSHALL COUNTY IN SOUTHEAST OKLAHOMA...
SOUTHEASTERN LOVE COUNTY IN SOUTHERN OKLAHOMA...
* UNTIL 645 PM CDT
* AT 557 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM 8 MILES WEST OF THACKERVILLE...MOVING EAST AT 40 MPH.
HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF GOLF BALLS...
WIND GUSTS TO 70 MPH...
* LOCATIONS IN THE WARNING INCLUDE BURNEYVILLE...CENTRAL LAKE
TEXOMA...KINGSTON...LEBANON...LITTLE CITY...MARIETTA...MCBRIDE...
THACKERVILLE...WILLIS AND WOODVILLE.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 1 AND 17.
LAT...LON 3372 9717 3380 9722 3386 9717 3390 9720
3385 9726 3388 9730 3382 9738 3383 9738
3389 9739 3413 9658 3408 9655 3401 9662
3390 9658 3391 9667 3382 9673 3386 9680
3385 9686 3395 9691 3380 9709 3375 9708
TIME...MOT...LOC 2257Z 251DEG 35KT 3380 9726
$$
WR1 follow-up statement
066
WWUS54 KOUN 182320
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
620 PM CDT SAT JUN 18 2011
OKC085-095-182345-
/O.CON.KOUN.SV.W.0367.000000T0000Z-110618T2345Z/
LOVE OK-MARSHALL OK-
620 PM CDT SAT JUN 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHERN MARSHALL AND SOUTHERN LOVE COUNTIES...
AT 620 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE
THUNDERSTORM 3 MILES EAST OF THACKERVILLE...MOVING EAST AT 40 MPH.
HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF GOLF BALLS...
WIND GUSTS TO 65 MPH...
* LOCATIONS IN THE WARNING INCLUDE BURNEYVILLE...CENTRAL LAKE
TEXOMA...KINGSTON...LEBANON...LITTLE CITY...MARIETTA...MCBRIDE...
THACKERVILLE...WILLIS AND WOODVILLE.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 1 AND 17.
LAT...LON 3372 9717 3380 9722 3386 9717 3390 9720
3385 9726 3388 9730 3382 9738 3383 9738
3389 9739 3413 9658 3408 9655 3401 9662
3390 9658 3391 9667 3382 9673 3386 9680
3385 9686 3395 9691 3380 9709 3375 9708
TIME...MOT...LOC 2320Z 251DEG 35KT 3380 9709
$$
WRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:59 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jun 18, 2:59 PM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
259 PM CDT SAT JUN 18 2011
.DISCUSSION...
CONTINUED RECORD OR NEAR-RECORD HEAT NEXT 2 DAYS. HEAT INDICES
CURRENTLY 105-113 ON AXIS SPS-OKC-SWO AREAS. PROJECTED MAX VALUES
SUNDAY ARE JUST BELOW 105 OVER MOST OF CENTRAL OK BUT AGAIN 105-110
SW OK AND OUR TX ZONES. WE WILL RIDE WITH THE CURRENT HEAT ADVISORY
THROUGH SUNDAY EVENING AND CONTINUE TO STRESS THE NEED FOR EXTRA
CAUTION IN THE HWO IN MOST AREAS WHERE VALUES WILL AT LEAST
APPROACH 105 THIS WEEKEND.
FIRE WATCH IS UPGRADED TO RED FLAG WARNING. WE HAVE ADDED A FEW
COUNTIES IN NW OK AND IN TX WHERE RH VALUES ARE FORECAST TO DROP
WELL BELOW 20 PCT.
PRECIP CHANCES LIKELY LIMITED TO E AND N PARTS OF THE AREA TONIGHT.
SFC CIRCULATION IS STATIONARY JUST W OF ENID. CHANCES N ARE WITH S
END OF E-MOVING MCS ACROSS KS. STORM-SCALE MODELS HAVE BEEN
CONSISTENT IN INITIATING STORMS FROM SCENTRAL/SE OK TOWARD ABILENS
LATE TODAY SO WE WILL KEEP A SLIGHT CHANCE THIS EVENING IN OUR SE
ZONES. WILL ALSO ADD A SLIGHT CHANCE LATE SUNDAY AND SUNDAY
EVENING NEAR DRYLINE ACROSS OUR W BASED ON LATEST NAM QPF.
POTENT SYSTEM FOR LATE JUNE EMERGES ONTO THE PLAINS MONDAY. THIS
COULD BE AN ACTIVE SEVERE WEATHER DAY - THE MAIN QUESTION FOR OUR
AREA IS WHETHER THE CAP CAN BE OVERCOME. AT THIS TIME WE THINK IT
WILL HOLD IN MOST AREAS THROUGH LATE AFTERNOON... THUS LOW POPS
MONDAY ARE CONFINED TO NCENTRAL OK. CHANCES INCREASE AS STORMS
BUILD S ALONG ADVANCING COLD FRONT MONDAY NIGHT. THIS WILL BRING
AN END TO THE RECORD HEAT... AS HIGHS TUESDAY DROP BACK TO NEAR OR
SLIGHTLY BELOW CLIMATOLOGY.
STANDARD INITIALIZATION FOR TUESDAY AND BEYOND WITH ONLY MINOR
ADJUSTMENTS.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 75 102 75 98 / 20 10 10 10
HOBART OK 78 106 78 103 / 20 20 20 10
WICHITA FALLS TX 79 108 79 104 / 20 10 10 10
GAGE OK 69 109 73 104 / 20 10 10 10
PONCA CITY OK 73 102 78 97 / 20 10 10 20
DURANT OK 77 102 75 99 / 20 10 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM NOON TO 9 PM CDT SUNDAY FOR OKZ004-005-009-
010-014-021-033-034-036.
HEAT ADVISORY UNTIL 7 PM CDT SUNDAY FOR OKZ037>039-044-045.
TX...RED FLAG WARNING FROM NOON TO 9 PM CDT SUNDAY FOR TXZ083>085-087-
088.
HEAT ADVISORY UNTIL 7 PM CDT SUNDAY FOR TXZ084>090.
&&
23/24Hazardous weather outlook, Jun 18, 4:05 PM CDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
405 PM CDT SAT JUN 18 2011
OKZ004>048-050>052-TXZ083>090-191000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
405 PM CDT SAT JUN 18 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF NORTHERN OKLAHOMA.
LOCATION...
THE SLIGHT RISK AREA IS NORTH OF A LINE FROM WOODWARD TO ENID TO
STILLWATER.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM EARLY
EVENING INTO THE OVERNIGHT HOURS.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM EARLY THIS
EVENING THROUGH EARLY MORNING SUNDAY.
DISCUSSION...
THUNDERSTORMS ARE FORECAST TO DEVELOP OVER THE HIGH PLAINS OF
COLORADO THIS AFTERNOON...THEN ORGANIZE INTO A STORM COMPLEX AS THEY
MOVE INTO KANSAS THIS EVENING. THE SOUTHERN PORTION OF ANY STORM
COMPLEXES THAT DO FORM OVER KANSAS WILL HAVE THE POTENTIAL TO EXTEND
SOUTH INTO THE NORTHERN ONE FOURTH OF OKLAHOMA. THESE STORMS MAY
LAST WELL INTO THE NIGHT. THE GREATEST THREATS FROM THESE STORMS
WOULD BE LARGE HAIL AND DAMAGING WINDS. IN ADDITION...HOT SURFACE
TEMPERATURES AND WEAK CONVERGENCE ALONG A COLD FRONT HAS OVERCOME
VERY WARM MID-LEVEL TEMPERATURES OVER CENTRAL AND SOUTH-CENTRAL
OKLAHOMA. SCATTERED THUNDERSTORMS WILL OCCUR ALONG THE FRONT...AND
WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND LARGE HAIL.
THESE STORMS WILL LIKELY WEAKEN AND DISSIPATE LATE THIS EVENING.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY JUN 19.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...70 PERCENT.
OTHER HAZARDOUS WEATHER...
HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO PRODUCE DANGEROUS
HEAT INDICES FOR PARTS OF THE AREA. A HEAT ADVISORY IS IN EFFECT.
PLEASE REFER TO THE LATEST VERSION OF THIS PRODUCT FOR MORE
INFORMATION.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
A STORM SYSTEM AND ACCOMPANYING COLD FRONT WILL ARRIVE IN THE
SOUTHERN PLAINS LATE ON MONDAY. THIS WILL ENHANCE THE RISK FOR
STRONG AND SEVERE THUNDERSTORMS FOR MONDAY NIGHT INTO TUESDAY. THERE
WILL ALSO BE AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS IN PARTS OF
OKLAHOMA AND NORTH TEXAS EVERY DAY FROM SUNDAY THROUGH FRIDAY.
OTHER HAZARDOUS WEATHER...
A FIRE WEATHER WATCH IS IN EFFECT FOR FAR WESTERN OKLAHOMA AND
WESTERN NORTH TEXAS ON SUNDAY AFTERNOON. HOT WEATHER WILL PERSIST
FOR AT LEAST ANOTHER DAY...AND A HEAT ADVISORY IS IN EFFECT FOR
PARTS OF SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS ON SUNDAY.
CMSIn the hours before
Special weather statement, Jun 18, 4:44 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
444 PM CDT SAT JUN 18 2011
OKZ045-050-182215-
LOVE OK-JEFFERSON OK-
444 PM CDT SAT JUN 18 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR JEFFERSON AND LOVE COUNTIES.
AT 444 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 7
MILES NORTH OF COURTNEY TO 30 MILES SOUTHWEST OF PETERSBURG...MOVING
NORTHEAST AT 40 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 50 MPH...
LAT...LON 3376 9720 3383 9721 3386 9717 3390 9720
3389 9723 3385 9726 3388 9730 3382 9736
3382 9743 3385 9747 3390 9747 3390 9756
3407 9766 3407 9724 3386 9699 3380 9709
3374 9708 3372 9710
WRLocal storm report, Jun 18, 4:47 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
447 PM CDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 3 E HEALDTON 34.23N 97.43W
06/18/2011 E1.00 INCH CARTER OK CO-OP OBSERVER
&&
DWSpecial weather statement, Jun 18, 5:02 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 502 PM CDT SAT JUN 18 2011 OKZ047-182230- JOHNSTON OK- 502 PM CDT SAT JUN 18 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR JOHNSTON COUNTY. AT 501 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 19 MILES SOUTHWEST OF MILL CREEK...MOVING NORTHEAST AT 40 MPH. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... MONITOR THE SITUATION CLOSELY. BE READY TO ACT QUICKLY IF A WARNING IS ISSUED OR STORMS THREATEN YOU. LAT...LON 3448 9671 3436 9660 3421 9686 3440 9684 WR
Special weather statement, Jun 18, 5:20 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
520 PM CDT SAT JUN 18 2011
OKZ050-182245-
LOVE OK-
520 PM CDT SAT JUN 18 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR LOVE COUNTY.
AT 520 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF LEON...MOVING EAST AT 35 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 50 MPH...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3385 9747 3390 9747 3390 9755 3392 9755
3402 9727 3391 9721 3388 9724 3383 9718
3382 9720 3388 9724 3385 9726 3388 9730
3382 9736 3382 9743
WRLocal storm report, Jun 18, 5:26 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
526 PM CDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL SPRINGER 34.31N 97.14W
06/18/2011 E1.75 INCH CARTER OK PUBLIC
&&
DWSpecial weather statement, Jun 18, 5:50 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
550 PM CDT SAT JUN 18 2011
OKZ050-182315-
LOVE OK-
550 PM CDT SAT JUN 18 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR LOVE COUNTY.
AT 551 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES WEST OF
THACKERVILLE...MOVING EAST AT 40 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
STAY ALERT AND LISTEN FOR WARNINGS.
LAT...LON 3373 9718 3380 9722 3383 9721 3386 9717
3390 9720 3389 9723 3385 9726 3388 9730
3382 9738 3382 9745 3385 9746 3398 9703
3386 9699 3380 9709 3375 9708
WRThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 4:30 AM CDT | Fire Weather Watch | OUN | Beckham, Ellis, Greer, Harmon, Harper, Jackson and 2 more | 11 hr |
| Jun 18, 4:40 AM CDT | Heat Advisory | OUN | Comanche, Cotton, Jefferson, Stephens, Tillman | 38 hr |
| Jun 18, 3:21 PM CDT | Red Flag Warning | OUN | Beckham, Ellis, Greer, Harmon, Harper, Jackson and 3 more | 30 hr |
| Jun 18, 3:49 PM CDT | Special Weather Statement | OUN | Carter | 26 min |
| Jun 18, 4:11 PM CDT | Special Weather Statement | OUN | Carter | 19 min |
| Jun 18, 4:23 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Murray | 52 min |
| Jun 18, 4:44 PM CDT | Special Weather Statement | OUN | Love | 31 min |
| Jun 18, 5:02 PM CDT | Special Weather Statement | OUN | Johnston | 28 min |
| Jun 18, 5:14 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston, Murray | 61 min |
| Jun 18, 5:50 PM CDT | Special Weather Statement | OUN | Love | 25 min |
| Jun 18, 6:10 PM CDT | Special Weather Statement | OUN | Kay | 20 min |
| Jun 18, 6:15 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 30 min |
| Jun 18, 6:44 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 31 min |
| Jun 18, 6:46 PM CDT | Severe Thunderstorm Warning | OUN | Love, Marshall | 59 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.